Hail, Powell
- When
- February 29, 1:05 PM EST
- Where
- Powell County, Clay City
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.870, -83.920
Quarter size hail was reported in Clay City.
A strong cold front sparked widespread strong to severe thunderstorms as it moved across the Ohio and Tennessee valley regions during the afternoon and early evening hours of February 29th. The bulk of the severe weather events on this day were large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JKL wrote it up.
A strong cold front sparked widespread strong to severe thunderstorms as it moved across the Ohio and Tennessee valley regions during the afternoon and early evening hours of February 29th. The bulk of the severe weather events on this day were large hail and damaging winds. Isolated flooding and two tornadoes also occurred. An EF-2 tornado was confirmed in Morgan county while an EF-1 moved through portions of western Pulaski county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Feb 29, 12:50 PM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1250 PM EST WED FEB 29 2012 .UPDATE... ISSUED AT 1248 PM EST WED FEB 29 2012 LINE OF THUNDERSTORMS WITH A HISTORY OF SEVERE WEATHER RAPIDLY APPROACHING THE CWFA. TORNADO WATCH ISSUED WITH THIS UPDATE. TRAINING STORMS INCREASE THE THREAT FOR HEAVY RAIN AND POSSIBLE FLOODING WITH FLASH FLOOD WATCH ALSO. UPDATE ISSUED AT 1020 AM EST WED FEB 29 2012 LINE OF SHRA/TSRA WITH SOME STRONG STORMS ALREADY IMPACTING OUR NRN COUNTIES. LINE ECHO WAVE PATTERN...LEWP...FORMING IN CNTRL KY WITH NUMEROUS REPORTS OF DAMAGING WINDS. EXPECT THIS PATTERN TO CONTINUE MOVING EAST INTO OUR CWFA. UPDATED FCST TO CLOSER MATCH CURRENT WEATHER AND KNOWN MVMT. UPDATE ISSUED AT 617 AM EST WED FEB 29 2012 UPDATED THE FORECAST TO ADD THE TORNADO WATCH TO THE WESTERN MOST COUNTIES IN THE JACKSON FORECAST AREA. THE STORMS THAT ARE EXPECTED TO PRODUCE THE SEVERE WEATHER ARE JUST ENTERING THE FAR WESTERN PORTION OF KENTUCKY. THIS STORMS ARE MOVING AT 50 MPH...SO THEY WILL GET TO EASTERN KENTUCKY AROUND NOON OR SO. THE THUNDERSTORMS OVER CENTRAL KENTUCKY AND THE BLUEGRASS WILL CONTINUE TO MOVE TO THE EAST AND MOVE ACROSS EASTERN KENTUCKY THIS MORNING. THESE STORMS ARE NOT THE ONES THAT ARE RESPONSIBLE FOR THE TORNADO WATCH...HOWEVER THERE IS STILL A SLIGHT CHANCE THAT ONE OF THESE STORMS COULD BECOME STRONG AND PRODUCE SOME STRONG WINDS. ALSO UPDATED THE TEMPERATURES...DEW POINTS AND WINDS TO REFLECT CURRENT CONDITIONS AND MODEL TRENDS. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 315 AM EST WED FEB 29 2012 THE MODELS ARE IN DECENT AGREEMENT THROUGH FRIDAY. AT 3 AM...A WARM FRONT EXTENDED FROM CENTRAL ILLINOIS THROUGH THE BLUEGRASS COUNTIES. THE COLD FRONT EXTENDED FROM NORTHERN MISSOURI TO SOUTHEAST OKLAHOMA. THERE WAS A LINE OF THUNDERSTORM WHICH EXTENDED FROM NEAR THE GREATER CINCINNATI AIRPORT TO BOWLING GREEN. THE LINE OF STORMS ARE FORECAST TO CONTINUE TO MOVE TO THE EAST AND WILL MOVE ACROSS THE AREA DURING THE MORNING HOURS. THE MAIN THREAT FOR TODAY IS FOR POTENTIALLY SEVERE THUNDERSTORMS TO MOVE ACROSS THE AREA DURING THE AFTERNOON AND EARLY EVENING. THERE IS A STRONG LOW LEVEL JET...PLENTY OF INSTABILITY...AND A FRONT TO HELP GENERATE SOME STRONG STORMS. THE LATEST NAM MODEL BUFR SOUNDINGS ARE SHOWING PARAMETERS THAT DECREASE THE POTENTIAL FOR SEVERE WEATHER. WE WILL HAVE TO CONTINUE TO MONITOR TO SEE IF THIS TREND CONTINUES. FOR NOW...WILL KEEP A CHANCE OF SEVERE THUNDERSTORMS IN THE FORECAST. A LOT WILL DEPEND ON WHETHER THERE WILL BE SOME CLEARING BEHIND THE STORMS WHICH ARE MOVING THROUGH THE AREA THIS MORNING. IF THERE IS SOME CLEARING AND HEATING...THEN THE LIKELIHOOD OF THE SEVERE STORMS DEVELOPING WILL INCREASE. IF THERE IS NO CLEARING...THEN THEY WILL NOT BE AS LIKELY TO OCCUR. THE HYDRO THREATS WITH THIS SYSTEM ARE FAIRLY LOW. EXPECT THE SOME DITCHES AND SMALL CREEKS TO RUN FULL NEAR THE HEAVIEST THUNDERSTORMS THIS AFTERNOON...HOWEVER SINCE THE SYSTEM IS MOVING THROUGH FAIRLY FAST...THE WIDESPREAD FLASH FLOODING POTENTIAL IS FAIRLY LOW. THERE WILL BE A SHORT BREAK FROM WET WEATHER ON THURSDAY AND THE THE NEXT SYSTEM WILL START MOVING INTO THE AREA NEAR DAWN ON FRIDAY. THE TEMPERATURES FORECAST STAYED CLOSE TO THE MODEL BLEND EXCEPT RAISED THE HIGHS FAVORING THE NAM MOS FORECASTS. .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) ISSUED AT 315 AM EST WED FEB 29 2012 THE MODELS ARE IN GOOD AGREEMENT TO BEGIN THE PERIOD...FROM FRIDAY NIGHT THROUGH SUNDAY MORNING. AFTER MID MORNING ON SUNDAY...HOWEVER...THE ECMWF...GFS...AND CANADIAN MODELS ALL BEGIN TO DIVERGE. THE CANADIAN AND ECMWF ARE MUCH SLOWER WITH BRINGING AN UPPER LEVEL TROUGH ACROSS THE OHIO VALLEY THAN THE GFS. THE GFS MODEL IS TRYING TO BRING AN AREA OF PRECIPITATION ACROSS THE REGION SUNDAY AFTERNOON AND EVENING...WHILE THE OTHER WEATHER FORECAST MODELS ARE WAITING UNTIL SUNDAY NIGHT INTO MONDAY MORNING TO BRING RAIN OR SNOW TO EASTERN KENTUCKY. THE MODELS AGREE THAT A WAVE OF LOW PRESSURE...WITH AN ACCOMPANY AREA OF LOW PRESSURE ALOFT...WILL MOVE ACROSS THE OHIO VALLEY REGION SUNDAY AND SUNDAY NIGHT. WHERE THE MODELS DISAGREE IS WHEN ENOUGH MOISTURE WILL BE PRESENT TO ALLOW PRECIPITATION TO FORM IN THE WEAK UPSLOPE FLOW ASSOCIATED WITH THE WEATHER SYSTEM. WITH ALL THAT IN MIND...DECIDED TO INCLUDE A SLIGHT CHANCE OF RAIN OR SNOW SUNDAY AND SUNDAY NIGHT ACROSS THE AREA. AT THIS TIME CONFIDENCE IS LOW AS TO WHAT SORT OF WEATHER THE AREA WILL EXPERIENCE SUNDAY AND MONDAY. AS FOR FRIDAY NIGHT AND SATURDAY...THERE STILL APPEARS TO BE A HIGH LIKELIHOOD THAT SHOWERS AND STORMS WILL MOVE ACROSS CENTRAL AND EASTERN KENTUCKY AHEAD OF A FAIRLY POTENT COLD FRONT. THE LATEST MODEL SUGGESTED THAT HIGHER PRECIPITATION PROBABILITIES WERE REQUIRED...SO THE FORECAST WAS UPDATED TO REFLECT THAT CHANGE. MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE...AS ABUNDANT GULF OF MEXICO MOISTURE MOVES INTO THE AREA FROM THE SOUTH AHEAD OF THE APPROACHING FRONT. INSTABILITY WILL BE LIMITED FRIDAY NIGHT...BUT THERE SHOULD BE PLENTY OF LIFT AND MOISTURE AVAILABLE TO OVERCOME THAT...THEREFORE...STILL HAVE GOOD CONFIDENCE THAT THUNDER WILL OCCUR ACROSS THE AREA AS THE FRONT MOVES THROUGH. TEMPERATURES...WINDS...AND DEWPOINTS WERE IN GOOD SHAPE ALREADY WITH ONLY MINOR TWEAKS NEEDED HERE AND THERE. ALL IN ALL TEMPERATURES WILL MORE SPRING LIKE THAN WINTER LIKE ON SATURDAY...BEFORE COOLING OFF A BIT ON SUNDAY AND MONDAY. ANOTHER UNSEASONABLE WARM UP IS ON TAP FOR TUESDAY AND WEDNESDAY...WITH HIGHS IN THE UPPER 50S AND LOWERS 60S EXPECTED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1248 PM EST WED FEB 29 2012 LINE OF STRONG TO SEVERE STORMS APPROACHING THE TAF SITES. GUSTY WINDS LIKELY WITH SEVERE TURBULENCE...MICROBURSTS...LARGE HAIL AND VERY HEAVY RAIN. RADAR TRACKING WILL FCST THE LINE TO BE THROUGH THE TAF SITES...IF NOT THE MAJORITY OF ERN KY...BETWEEN 1 AND 2 UTC. BEHIND THE FRONT EXPECT RAPIDLY IMPROVING CONDITIONS TO VFR ALTHOUGH THERE MAY BE SOME GUSTY WINDS UNTIL NEARLY 6 UTC. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM EST THIS EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...DUSTY SHORT TERM...JJ LONG TERM....AR AVIATION...DUSTY
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 554 AM EST WED FEB 29 2012 KYZ052-060-085>088-104-106>120-011400- ROWAN-MENIFEE-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER- MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...FRENCHBURG...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 554 AM EST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME OF THE STORMS COULD PRODUCE DAMAGING WINDS...MAINLY DURING THE AFTERNOON HOURS. ADDITIONALLY...ANY THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WHICH MAY LEAD TO MINOR FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT. SOME OF THE STORMS MAY BECOME STRONG. SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO CALL IN ANY STORM DAMAGE OR LOCALIZED HIGH WATER TO THE JACKSON WEATHER OFFICE. KYZ044-050-051-058-059-068-069-079-080-083-084-011400- FLEMING-MONTGOMERY-BATH-ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI- LAUREL-WAYNE-MCCREARY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...IRVINE...STANTON...MOUNT VERNON...MCKEE...SOMERSET... LONDON...MONTICELLO...WHITLEY CITY 554 AM EST WED FEB 29 2012 ...TORNADO WATCH 46 IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME OF THE STORMS COULD PRODUCE DAMAGING WINDS AND ISOLATED TORNADOES. ADDITIONALLY...ANY THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WHICH MAY LEAD TO MINOR FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT. SOME OF THE STORMS MAY BECOME STRONG. SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO CALL IN ANY STORM DAMAGE OR LOCALIZED HIGH WATER TO THE JACKSON WEATHER OFFICE. JJ/AR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 924 AM EST WED FEB 29 2012 KYZ044-050>052-058>060-104-106-108-111-291500- MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH-ELLIOTT-ESTILL-FLEMING-MORGAN- WOLFE-LEE- 924 AM EST WED FEB 29 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1000 AM EST WEDNESDAY MORNING... MENIFEE... MONTGOMERY... NORTHWESTERN MORGAN... POWELL... ROWAN... WESTERN WOLFE... NORTH CENTRAL LEE... BATH... SOUTHWESTERN ELLIOTT... ESTILL AND FLEMING. AT 924 AM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTH OF FAIRVIEW TO 16 MILES NORTHWEST OF SIDEVIEW TO 33 MILES WEST OF HARRIS FERRY...OR ALONG A LINE EXTENDING FROM 25 MILES NORTHWEST OF FLEMINGSBURG TO PARIS TO VERSAILLES... MOVING EAST AT 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PECKS RIDGE AROUND 935 AM EST...TILTON AROUND 940 AM EST...WYOMING AROUND 945 AM EST...WILLOW TREE AROUND 950 AM EST...YOUNG SPRINGS AROUND 955 AM EST... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST WEDNESDAY AFTERNOON FOR SOUTHEASTERN KENTUCKY. SHALLENBERGER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 958 AM EST WED FEB 29 2012 KYZ044-050>052-058>060-104-106-108-111-291545- MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH-ELLIOTT-ESTILL-FLEMING-MORGAN- WOLFE-LEE- 958 AM EST WED FEB 29 2012 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 1045 AM EST WEDNESDAY MORNING... MENIFEE... SOUTHEASTERN MONTGOMERY... MORGAN... POWELL... ROWAN... WOLFE... NORTH CENTRAL LEE... EASTERN BATH... ELLIOTT... ESTILL AND SOUTHEASTERN FLEMING. AT 958 AM EST...A STRONG THUNDERSTORM WAS LOCATED ALONG A LINE EXTENDING FROM 23 MILES NORTHEAST OF WALTZ TO STATION CAMP...OR ALONG A LINE EXTENDING FROM 25 MILES NORTHWEST OF GRAYSON TO IRVINE... MOVING EAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ZOE AROUND 1005 AM EST...YOCUM AROUND 1010 AM EST...WHITE OAK AROUND 1015 AM EST... MOON AROUND 1020 AM EST... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST WEDNESDAY AFTERNOON FOR SOUTHEASTERN KENTUCKY. SHALLENBERGER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1219 PM EST WED FEB 29 2012 KYZ044-050>052-058>060-104-106>109-111-112-291815- MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH-ELLIOTT-ESTILL-FLEMING-JOHNSON- MAGOFFIN-MORGAN-WOLFE-LEE-BREATHITT- 1219 PM EST WED FEB 29 2012 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 120 PM EST WEDNESDAY AFTERNOON... NORTHWESTERN JOHNSON... NORTHERN MAGOFFIN... MENIFEE... MONTGOMERY... MORGAN... POWELL... ROWAN... WOLFE... NORTHERN LEE... BATH... NORTH CENTRAL BREATHITT... ELLIOTT... ESTILL AND FLEMING. AT 1217 PM EST...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED NEAR BOWEN...OR NEAR STANTON...MOVING EAST AT 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MARIBA AROUND 1225 PM EST...DAN AROUND 1230 PM EST...ZAG AROUND 1235 PM EST... WRIGLEY AROUND 1240 PM EST...LITTLE SANDY AROUND 1245 PM EST... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST WEDNESDAY AFTERNOON FOR SOUTHEASTERN KENTUCKY. SEVERE THUNDERSTORMS WILL BEGIN TO MOVE INTO THE AFFECTED AREA BY 100 PM EST. SHALLENBERGER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1258 PM EST WED FEB 29 2012 KYZ052-104-106-107-109-119-291845- ROWAN-ELLIOTT-JOHNSON-MARTIN-MAGOFFIN-MORGAN- 1258 PM EST WED FEB 29 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 145 PM EST WEDNESDAY AFTERNOON... NORTHWESTERN JOHNSON... EXTREME NORTH CENTRAL MAGOFFIN... EXTREME NORTH CENTRAL MARTIN... EASTERN MORGAN... EAST CENTRAL ROWAN AND ELLIOTT. AT 1258 PM EST...A STRONG THUNDERSTORM WAS LOCATED NEAR STEELE...OR 6 MILES NORTHEAST OF WEST LIBERTY...MOVING EAST AT 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ISONVILLE AROUND 105 PM EST...CULVER AROUND 110 PM EST...CHANDLERVILLE AROUND 115 PM EST... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST WEDNESDAY AFTERNOON FOR SOUTHEASTERN KENTUCKY. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING FOR EASTERN KENTUCKY. SHALLENBERGER
The Jackson,KY radar (KJKL), 62 km away, was scanning. The volume nearest the first event began at 18:04 UTC.
24 thunderstorm wind, 10 hail, 2 tornado, 1 flash flood. Local standard time, as filed.
Quarter size hail was reported in Clay City.
Large tree limbs were blown down on Snow Creek.
Quarter size hail was reported in Stanton.
Large tree limbs were blown down on Mill Knob.
Trees were blown down and onto Hwy 1693 in Korea.
A storm damage team from the National Weather Service office in Jackson, Kentucky confirmed that an EF-2 tornado touched down in Morgan county on February 29, 2012. The tornado touched down about 6 miles southwest of West Liberty near the town of Grassy Creek. The tornado track was not continuous, but instead made several touchdowns and liftoffs before dissipating near the community of Malone. Winds were estimated at around 120 mph. Several structures were damaged along the path of the tornado, with the most extreme damage occurring to a residential structure in the Malone area.
The hail was reported on Tabernacle Rd in Ezel.
A 1.5 to 2 foot diameter tree was blown down and across Hwy 1010 near Hazel Green.
The roof was partially blown off a home 2 miles south of Jackson. The porch on the home was also damaged. The home was located on Robinson Rd.
Tree reported down on Udel Branch Road.
Trees and large limbs were blown down at Marshes Siding. A possible funnel cloud was also spotted.
Playground equipment located at the Science Hill Park was uprooted and moved behind the day care center which is located approximately 300 yards away.
Several structures were damaged behind Valley View supermarket in Science Hill.
A storm damage survey team from the National Weather Service office in Louisville, Kentucky confirmed that an EF-1 tornado touched down in Pulaski County on February 29, 2012. Touchdown occurred about 3 miles east northeast of Science Hill and lifted or dissipated near the community of Dabney 1.5 miles to the east. Winds were estimated to have reached 110 mph. Damage included the total destruction of one barn and major damage to several others. The top of a silo was taken out and major damage occurred to the roofs of a few homes towards the end of the tornadoes path.
Tree reported down on Morning Branch Road.
Tree reported down in Nancy.
Multiple trees were blown down in Sunnybrook.
Trees were blown down and across Hwy 167 just north of Mount Pisgah.
Trees reported down on Highway 194.
Trees reported down on highway 194 and 632.
Trees reported down on highway 2059.
A temporary bridge and a portion of Jones Hollow Road were washed out in Sandgap.
Structural damage occurred between 401 and 431 pm.
Trees and large limbs were blown down in Cumberland Falls State Park.
Some minor damage occurred to outbuildings and trees along Hwy 26 two miles north of Williamsburg.
Trees were blown down on Dorton Branch Rd north of Pineville.
Trees were blown down on Petes Blossom Rd south of Cary.
Trees were blown down on Cow Fork Rd 1 mile southeast of Beverly.
Trees were blown down along US Hwy 119 in Callaway.
A tree was blown down and across Hwy 229 approximately 1/4 to 1/2 mile north of US25E, partially blocking the northbound lane of the road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2012Every state in 2012This day in weather historyThe tornado archive for Kentucky, 2012Warnings in Kentucky, February 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 361693, 361694, 361695, 361696, 361697, 361724, 361699, 361700, 361702, 361705, 361706, 361707, 361708, 361709, 369879, 361710, 361711, 361712, 361723, 369880, 369881, 361714, 363403, 369882, 369883, 369884, 361715, 361717, 361718, 361719, 361720, 363404, 363405, 363406, 361721, 363407, 361722.